Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 71, NWS Huntsville, AL

June 17, 2022Lincoln County, Tennessee

NWS Huntsville, AL issued this severe thunderstorm warning at Jun 17, 2022, 11:51 AM CDT for Lincoln County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2022, 11:51 AM CDT (16:51 UTC)
Expired
Jun 17, 2022, 12:16 PM CDT
In force
25 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, TN

The radar

The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 9:01 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1535 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:58 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 17, 9:58 AM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
958 AM CDT Fri Jun 17 2022

...New NEAR TERM...

.NEAR TERM...
(Rest of Today)
Issued at 958 AM CDT Fri Jun 17 2022

The main change in the near term forecast is a severe
thunderstorm watch has been issued until 2pm for southern Middle
Tennessee. A downstream watch into Alabama may be needed in a
later update. A MCS is pushing south across Tennessee as of 15z
and will continue to move southeastward towards the forecast area
later this morning into the early afternoon. Latest radar
observations indicate a weakening trend over the last hour or so,
especially on the western flank. However, new cells are developing
along an outflow boundary across north central Tennessee.

Overall, the parameter space across southern middle Tennessee and
into northern Alabama is quite favorable for strong to severe
storms. Forecast soundings indicate over 3000 J/kg of SBCAPE as
well as an inverted V shape. PW is between 1.5 to 2 inches.
Therefore, the main concern with storms this afternoon will be
damaging winds and locally heavy rain. The main uncertainty in
this forecast is the exact tract the MCS takes as it pushes
southeast. CAM guidance has been useless this morning as all of
them attempt to wash out the convection across Tennessee. While
the main MCS may miss the area as it takes more of an eastward
track, the new storms along the outflow to the south should
continue to strengthen as it pushes towards the local forecast
area.

Clouds and rain from the upstream MCS may limit heating this
afternoon, but have opted to leave the heat advisory in place as
heat indices are already in the mid to upper 90s.

&&

.SHORT TERM...
(Tonight through Sunday night)
 Issued at 123 AM CDT Fri Jun 17 2022

Lingering thunderstorms will be possible into early this evening
as a cold front drops south into the area. Whether the loss of
heating diminishes the threat completely is uncertain however.

On Saturday, a nice reprieve from the heat wave is expected with
highs in the upper 80s to lower 90s, with lower dew points. Dew
points may drop into the middle 50s northeast and lower 60s
southwest during the afternoon hours. Morning lows on Sunday will
dip into the upper 50s in southern TN and northeast AL, with lower
60s elsewhere. Once again, highs in the upper 80s to around 90 are
expected Sunday afternoon.

&&

.LONG TERM...
(Monday through Thursday)
Issued at 123 AM CDT Fri Jun 17 2022

The 5h anticyclone will be situated and strengthening again over
the mid South and lower MS valley early next week. Temperatures
will warm back into the lower to middle 90s Monday, then upper 90s
Tuesday, then upper 90s to around 100 Wednesday and Thursday. The
good news is the air will not be atrociously muggy, with dew
points mainly in the lower 60s during the peak heating hours of
the afternoon. The lack of widespread rainfall will also
contribute to the lower evapotranspiration into the boundary
layer. At this point, a dry forecast is indicated through at least
Wednesday. With the upper high starting to break down some by
Thursday, we may need to introduce a low PoP in down the road, but
for now kept it dry until this becomes more certain.

&&

.AVIATION...
(12Z TAFS)
Issued at 509 AM CDT Fri Jun 17 2022

VFR conditions are expected for most of the period. Isolated to
scattered TSRA are forecast to develop after 18Z which could bring
+RA and lowered visibility into the IFR category. Also, brief
gusty winds in and near TS are expected along with frequent
lightning. A cold front will shift winds to the north later
tonight.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ001>008-016.

TN...None.
&&

NEAR TERM...GH
SHORT TERM....17
LONG TERM....17
AVIATION...17
Hazardous weather outlook, Jun 17, 9:29 AM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
929 AM CDT Fri Jun 17 2022

ALZ001>008-016-181430-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Cullman-
929 AM CDT Fri Jun 17 2022

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for north central Alabama,
northeast Alabama and northwest Alabama.

.DAY ONE...Today and tonight.

Heat Advisory remains in effect until 7 pm as heat index values will
reach up to 105 degrees.

Strong to severe storms are possible this afternoon. Hail and
damaging winds including microbursts are the primary threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ009-010-181430-
Jackson-DeKalb-
929 AM CDT Fri Jun 17 2022

This Hazardous Weather Outlook is for northeast Alabama.

.DAY ONE...Today and tonight.

Strong to severe storms are possible this afternoon. Hail and
damaging winds including microbursts are the primary threats.

Afternoon heat index values will reach 95 to 100 degrees.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TNZ076-096-097-181430-
Moore-Lincoln-Franklin TN-
929 AM CDT Fri Jun 17 2022

...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 2 PM CDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for southern middle Tennessee.

.DAY ONE...Today and tonight.

Strong to severe storms are possible this afternoon. Hail and
damaging winds including microbursts are the primary threats.

Afternoon heat index values will reach 95 to 100 degrees.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 17, 11:18 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1118 AM CDT Fri Jun 17 2022

ALZ005-006-009-TNZ076-096-097-171645-
Madison AL-Limestone AL-Jackson AL-Franklin TN-Moore TN-Lincoln TN-
1118 AM CDT Fri Jun 17 2022

...Strong winds will impact portions of northern Jackson, northern
Madison, northern Limestone, Moore, Lincoln and Franklin Counties
through 1145 AM CDT...

At 1116 AM CDT, emergency managers in Southern Middle Tennessee
reported strong outflow winds along a line from near Shelbyville to
10 miles north of Pulaski. These winds are ahead of any
thunderstorms moving into the area from Tennessee. Movement of the
outflow winds is southeast at 60 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Emergency management.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Northern Huntsville, Athens, Winchester, Fayetteville, Bridgeport,
Moores Mill, Meridianville, Lynchburg, Hazel Green and Decherd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
Middle Tennessee.

&&

LAT...LON 3534 8624 3535 8608 3529 8592 3522 8586
      3499 8586 3499 8561 3488 8559 3485 8560
      3479 8720 3500 8719 3499 8684 3526 8683
      3525 8675 3533 8660 3537 8659 3536 8649
      3532 8642 3541 8628
TIME...MOT...LOC 1616Z 328DEG 52KT 3548 8635 3535 8701

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

12
Special weather statement, Jun 17, 11:43 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1143 AM CDT Fri Jun 17 2022

TNZ076-096-097-171730-
Franklin TN-Moore TN-Lincoln TN-
1143 AM CDT Fri Jun 17 2022

...Strong thunderstorms will impact portions of Moore, Lincoln and
Franklin Counties through 1230 PM CDT...

At 1141 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Manchester to near Pulaski. Movement was
southeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Winchester, Fayetteville, Lynchburg, Decherd, Estill Springs, Cowan,
Ardmore, Huntland, Tims Ford Lake and Sewanee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
Middle Tennessee.

&&

LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
      3533 8620 3536 8616 3534 8603 3529 8592
      3522 8586 3499 8587 3499 8684 3526 8683
      3525 8675 3533 8660 3534 8661 3536 8649
      3532 8642 3535 8641 3541 8627 3541 8626
TIME...MOT...LOC 1641Z 296DEG 38KT 3545 8609 3525 8697

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

12

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 11:18 AM CDTSpecial Weather StatementHUNLimestone27 min
Jun 17, 12:30 PM CDTSpecial Weather StatementHUNMadison45 min
Jun 17, 12:40 PM CDTSpecial Weather StatementHUNMadison50 min
Jun 17, 1:00 PM CDTSpecial Weather StatementHUNLawrence45 min
Jun 17, 1:04 PM CDTSpecial Weather StatementHUNDeKalb, Jackson26 min
Jun 17, 1:11 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence34 min
Jun 17, 1:17 PM CDTSpecial Weather StatementHUNMadison, Morgan43 min
Jun 17, 1:38 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence22 min
Jun 17, 1:41 PM CDTSpecial Weather StatementHUNJackson34 min
Jun 17, 1:56 PM CDTSpecial Weather StatementHUNFranklin34 min
Jun 17, 2:00 PM CDTSpecial Weather StatementHUNLawrence45 min
Jun 17, 2:04 PM CDTSevere Thunderstorm WarningHUNFranklin26 min
Jun 17, 2:17 PM CDTSpecial Weather StatementHUNCullman43 min
Jun 17, 3:03 PM CDTSpecial Weather StatementHUNCullman42 min
Jun 17, 3:13 PM CDTSpecial Weather StatementHUNCullman32 min
Jun 17, 11:43 AM CDTSpecial Weather StatementHUNFranklin, Lincoln, Moore47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.